Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 14, 2018, 1:16 PM MDT. It took effect at Mar 15, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 1:16 PM MDT (19:16 UTC)
- In effect from
- Mar 15, 2018, 12:00 PM MDT
- Expired
- Mar 15, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
389 WWUS84 KMAF 141916 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 216 PM CDT Wed Mar 14 2018 ...RED FLAG WARNING IS IN EFFECT FOR THURSDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO... .The combination of weather and fuels will lead to critical conditions on Thursday afternoon with southwest winds as high as 30 mph. NMZ115-151115- /O.NEW.KMAF.FW.W.0007.180315T1800Z-180316T0100Z/ Southeast Plains- 116 PM MDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Thursday. * AFFECTED AREA...Southeast New Mexico. * WIND...Southwest 20-30 mph * HUMIDITY...12-15 percent * FUEL...Very high fire danger * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
2 follow-up statements
057 WWUS84 KMAF 150953 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 453 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO... .The combination of weather and fuels will lead to critical conditions this afternoon with southwest winds as high as 40 mph. NMZ115-152100- /O.CON.KMAF.FW.W.0007.180315T1800Z-180316T0100Z/ Southeast Plains- 353 AM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS FOR DRY AND WINDY CONDITIONS... * AFFECTED AREA...Southeast New Mexico. * WIND...Southwest 20-40 mph. * HUMIDITY...Around 15 percent. * FUEL...High to very high fire danger. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
842 WWUS84 KMAF 151951 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 251 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR RELATIVE HUMIDITY OF 10 TO 15 PERCENT, WINDS OF 25 MPH OR MORE AND EXTREME FIRE DANGER FOR ALL AREAS... .The combination of weather and fuels has lead to critical conditions in Southeast New Mexico this afternoon with southwest winds around 30 mph. Fire weather concerns will be especially heightened on Sunday with critical fuel dryness tested with high impact weather. NMZ115-161115- /O.NEW.KMAF.FW.A.0009.180318T1700Z-180319T0600Z/ /O.CON.KMAF.FW.W.0007.000000T0000Z-180316T0100Z/ Southeast Plains- 151 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS FOR DRY AND WINDY CONDITIONS... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING FOR DRY, VERY WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Southeast New Mexico. * WIND...Today southwest 25 to 35 mph. Sunday west 30 to 40 mph. * HUMIDITY...10 to 15 percent. * FUEL...Extreme fire danger. * IMPACTS...Keep vehicles on driving surfaces and do not drive through tall grass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for the multiple occurrence and fast moving fires. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && $$ NMZ114-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 161115- /O.NEW.KMAF.FW.A.0009.180318T1700Z-180319T0600Z/ Guadalupe Mountains-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 251 PM CDT Thu Mar 15 2018 /151 PM MDT Thu Mar 15 2018/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR DRY, VERY WINDY CONDITIONS AND EXTREME FIRE DANGER ... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through late Sunday night. * AFFECTED AREA...All areas. * WIND...Mountains west 40 to 60 mph. Plains west 25 to 40 mph. * HUMIDITY...10 to 20 percent. * FUEL...Very high to extreme fire danger. * IMPACTS...Do not throw cigarettes onto the ground or out of a moving vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for the multiple occurrence and fast moving fires. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 11:25 AM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 14, 11:25 AM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1225 PM CDT Wed Mar 14 2018
.DISCUSSION...
&&
.AVIATION...
VFR with some high clouds. Wind will remain S to SE and gusty in
the afternoon but should drop off after sunset.
&&
PREV DISCUSSION... /issued 407 AM CDT Wed Mar 14 2018/
DISCUSSION...
Today will be the last day with below normal temps as a zonal
pattern brings warmer temperatures into early next week. An
initial trough will move out of the desert southwest and into the
Central Plains tomorrow bringing strong winds into the Guadalupe
Mountains. The one limiting factor could be the presence of high
clouds that would limit wind speeds, but as of right now it
appears the thickest clouds will be to the east so a High Wind
Watch has been issued. There could also be some isolated
thunderstorms as the system moves through but very dry air at the
surface will limit rainfall amounts.
After the trough passes east, zonal flow will keep above normal
temps and dry conditions in West Texas and southeastern New Mexico
through the remainder of the forecast. Another trough approaches
the area Sunday, but will pass well to the north bringing no
precip and very little cold air.
Hennig
FIRE WEATHER...
Will be monitoring elevated fire weather conditions from
southeastern New Mexico into the Big Bend beginning Thursday.
Strong winds in the Guadalupe Mountains will increase the fire
weather threat, but ERCs in that area are only in the 50th
percentile and RHs will be above 20 percent so decided against
issuing a Fire Weather Watch at this time. However it should be
noted that there will be a dry lightning threat with isolated
storms in the area so there will be a chance for ignition and
spread. Friday and Saturday winds diminish but Sunday will have
to be closely monitored for a more widespread fire weather threat
as an upper trough approaches the area.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 50 81 51 / 0 0 10 0
Carlsbad 69 48 80 44 / 0 0 20 0
Dryden 67 51 84 53 / 0 0 10 10
Fort Stockton 70 52 82 51 / 0 0 20 10
Guadalupe Pass 63 50 69 43 / 0 10 20 0
Hobbs 64 45 79 42 / 0 0 10 0
Marfa 62 43 73 41 / 10 10 20 10
Midland Intl Airport 68 47 81 50 / 0 0 10 10
Odessa 68 50 82 50 / 0 0 10 10
Wink 70 49 84 47 / 0 0 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Thursday morning through Thursday evening
for Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Thursday morning through Thursday evening
for Guadalupe Mountains.
&&Hazardous weather outlook, Mar 14, 2:16 AM MDT, 11 hours before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 316 AM CDT Wed Mar 14 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 316 AM CDT Wed Mar 14 2018 /216 AM MDT Wed Mar 14 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A few storms will be possible Thursday afternoon along with gusty winds. Strong winds are possible in the Guadalupe Mountains on Thursday so a High Wind Watch has been issued for this area. Fire weather concerns will increase Friday across most all areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:13 AM MDT | High Wind Watch | MAF | Eddy | 11 hr |
| Mar 14, 1:13 PM MDT | High Wind Warning | MAF | Eddy | 35 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.